Alert archive / Indiana / Frost Advisories in 2009

Frost Advisory 3, NWS Indianapolis, IN

October 10, 200913 counties in Indiana

NWS Indianapolis, IN issued this frost advisory at Oct 10, 2009, 3:00 PM EDT for 13 counties in Indiana. It took effect at Oct 11, 2009, 4:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2009, 3:00 PM EDT (19:00 UTC)
In effect from
Oct 11, 2009, 4:00 AM EDT
Expired
Oct 11, 2009, 9:00 AM EDT
In force
5 hr
Issued by
NWS Indianapolis, IN

Counties Clay County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Johnson County, IN, Marion County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Rush County, IN, Shelby County, IN, Vigo County, IN

The radar

The Indianapolis radar (KIND), 14 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1079 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIND 101900
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
300 PM EDT SAT OCT 10 2009

...FROSTY NIGHT EXPECTED WITH FREEZING TEMPERATURES NORTH OF
INDIANAPOLIS...

.COLD CANADIAN HIGH PRESSURE WILL FILTER IN ACROSS CENTRAL
INDIANA TONIGHT ALLOWING FOR THE COLDEST TEMPERATURES OF THE FALL
SEASON SO FAR. TEMPERATURES NORTH OF INDIANAPOLIS ARE EXPECTED
TO DROP INTO THE LOWER 30S BY SUNDAY MORNING...WITH LOWS BOTTOMING
OUT IN THE MID 30S ALONG THE INTERSTATE 70 CORRIDOR.

INZ021-028>031-035>043-110300-
/O.UPG.KIND.FZ.A.0003.091011T0800Z-091011T1200Z/
/O.NEW.KIND.FZ.W.0004.091011T0800Z-091011T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE
300 PM EDT SAT OCT 10 2009

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

TEMPERATURES WILL FALL INTO THE LOWER 30S BY DAYBREAK SUNDAY UNDER
PARTLY CLOUDY SKIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

INZ049-110300-
/O.UPG.KIND.FZ.A.0003.091011T0800Z-091011T1200Z/
/O.NEW.KIND.FR.Y.0003.091011T0800Z-091011T1300Z/
HENRY-
300 PM EDT SAT OCT 10 2009

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

TEMPERATURES WILL FALL INTO THE MID 30S BY DAYBREAK SUNDAY...
ALLOWING FOR THE FORMATION OF AREAS OF FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

INZ044>048-051>057-110300-
/O.NEW.KIND.FR.Y.0003.091011T0800Z-091011T1300Z/
PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-
INCLUDING THE CITIES OF...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
300 PM EDT SAT OCT 10 2009

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY. 

TEMPERATURES WILL FALL INTO THE MID 30S BY DAYBREAK SUNDAY...
ALLOWING FOR THE FORMATION OF AREAS OF FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

RYAN
2 follow-up statements
000 
WWUS73 KIND 110210
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1010 PM EDT SAT OCT 10 2009

...FROSTY NIGHT EXPECTED WITH FREEZING TEMPERATURES NORTH OF
INDIANAPOLIS...

.COLD CANADIAN HIGH PRESSURE WILL FILTER IN ACROSS CENTRAL
INDIANA OVERNIGHT ALLOWING FOR THE COLDEST TEMPERATURES OF THE
FALL SEASON SO FAR. TEMPERATURES NORTH OF INDIANAPOLIS ARE
EXPECTED TO DROP INTO THE LOWER 30S BY SUNDAY MORNING...WITH LOWS
BOTTOMING OUT IN THE MID 30S ALONG THE INTERSTATE 70 CORRIDOR.

INZ021-028>031-035>043-111015-
/O.CON.KIND.FZ.W.0004.091011T0800Z-091011T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE
1010 PM EDT SAT OCT 10 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY. 

TEMPERATURES WILL FALL INTO THE LOWER 30S BY DAYBREAK SUNDAY
UNDER PARTLY CLOUDY SKIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

INZ044>049-051>057-111015-
/O.CON.KIND.FR.Y.0003.091011T0800Z-091011T1300Z/
PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-
INCLUDING THE CITIES OF...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
1010 PM EDT SAT OCT 10 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY. 

TEMPERATURES WILL FALL INTO THE MID 30S BY DAYBREAK SUNDAY...
ALLOWING FOR THE FORMATION OF AREAS OF FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
000 
WWUS73 KIND 110715
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
315 AM EDT SUN OCT 11 2009

...FROSTY NIGHT EXPECTED WITH FREEZING TEMPERATURES NORTH OF
INDIANAPOLIS...

.COLD CANADIAN HIGH PRESSURE WILL CONTINUE TO FILTER IN ACROSS
CENTRAL INDIANA EARLY THIS MORNING ALLOWING FOR THE COLDEST TEMPERATURES
OF THE FALL SEASON SO FAR. TEMPERATURES NORTH OF INDIANAPOLIS ARE
EXPECTED TO DROP INTO THE LOWER 30S TOWARD DAYBREAK THIS MORNING...WITH
LOWS BOTTOMING OUT IN THE MID 30S ALONG THE INTERSTATE 70
CORRIDOR.

INZ021-028>031-035>043-111300-
/O.CON.KIND.FZ.W.0004.091011T0800Z-091011T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE
315 AM EDT SUN OCT 11 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

TEMPERATURES WILL FALL INTO THE LOWER 30S BY DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

INZ044>049-051>057-111300-
/O.CON.KIND.FR.Y.0003.091011T0800Z-091011T1300Z/
PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-
INCLUDING THE CITIES OF...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
315 AM EDT SUN OCT 11 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

TEMPERATURES WILL FALL INTO THE MID 30S BY DAYBREAK SUNDAY...
ALLOWING FOR THE FORMATION OF AREAS OF FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KOCH

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Oct 10, 12:30 PM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Oct 10, 12:30 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1230 PM EDT SAT OCT 10 2009

.AVIATION...DISCUSSION FOR 101800Z TAF ISSUANCE. DIURNAL CLDS BASED
ARND 035 XPCTD TO DISSIPATE BY 110000Z WITH LOSS OF HEATING.
MAJORITY OF THE DIURNAL DVLPMT XPCTD OVER THE ERN TERMINALS...
KIND/KBMG.

OTRW...MODELS SUGGEST POTENTIAL...ALBEIT SML FOR NOW...FOR THE
EXTENSIVE CIGS 015-025 CURRENTLY OFF TO THE W/NW OF THE LOCAL AREA
ASSOCIATED WITH WEAKENING CDFNT TO MOVE INTO THE AREA AFT 110300Z.
WL HANDLE THIS WITH A SCT LYR IN THE FORECASTS FOR NOW. NO SIG
WND/VSBYS ISSUES XPCTD THRU 110600Z.

&&

.DISCUSSION...

MAIN CHALLENGE FOR THE FCST WL BE CLOUD COVER...SFC WINDS AND
RESULTANT FROST POTENTIAL AS WELL AS FREEZE POTENTIAL FOR THE NRN
TIER TNGT AS WELL AS WHEN THE NEXT CHC OF PRECIP WL BE.

11-3.9 MICRON SATELLITE LOOP WAS SHOWING CLEARING JUST ABOUT TO OUR
FAR NWRN COUNTIES WITH MORE THICK CLOUDS SPREADING E BEHIND A
REINFORCING CD FNT FM ERN MN TO SRN CO. SFC ANLYS WAS ALSO SHOWING
COLD WRN CANADIAN HIGH PRES FILTERING IN TO THE MSP AND OH VLYS.
FINALLY...UA PATTERN FEATURED AN UPR LOW ACRS SRN MANITOBA WITH
ZONAL FLOW ACRS THE OHIO VLY WITH AN ALASKAN SOURCE.

MODELS WERE IN DECENT AGREEMENT WITH THE OVERALL EVOLUTION OF THE
SYNOPTIC PATTERN THE NEXT FEW DAYS AND THUS BELIEVE COMPROMISE IS A
GOOD START. MODELS IN FAIR AGREEMENT ON SWEEPING THE REFINFORCING
FNT ACRS CNTRL INDIANA THIS AFTERNOON. BASED ON MODEL TIME SECS AND
LYRD RH PROGS...ONLY EXPECT SOME INCRS IN MID AND UPR LVL CLOUDS
TODAY AND TNGT BEHIND THE FNT. THESE CLOUDS SHOULD KEEP TEMPS FM
GETTING QUITE AS COLD AS THE COLDER NAM MOS...HOWEVER THE NRN THIRD
SHOULD LIKELY GET JUST BLW FREEZING. WITH THE CLOUDS AND WINDS
EXPECTING TO STAY UP AROUND 5 KTS...CONFIDENCE NOT HIGH ENOUGH FOR A
WARNING...BUT HIGH ENOUGH FOR A WATCH. WITH THE SAME LOGIC...DONT
THINK FROST WL BE WIDESPREAD...BUT EXPECT AT LEAST PATCHY FROST. ON
SUNDAY...UPR FLOW BECOMES MORE SW BUT STILL FAST AND SHOULD SEE
IMPULSES BRING SOME INCRS IN HIGH CLOUDS HINTED AT BY MODEL TIME
SECS. MODEL 850 MB TEMPS INCRS FM 1 TO 4 DEGREES CELSIUS THIS
AFTERNOON TO AND SUNDAY AFTERNOON TO 6 TO 9 DEGREES ON MONDAY
AFTERNOON WHICH SHOULD ALLOW FOR A LITTLE WARM UP AS ANOTHER FNT
APPROACHES. THIS FNT EXPECTED TO MOVE THROUGH MONDAY NGT BUT BULK OF
THE MOISTURE AGAIN TO OUR N...SO WL CONTINUE TO LEAVE IT OUT. NEXT
CHC OF RN LOOKS LIKE THU FM A SRN SYS. AGAIN...LOOKS LIKE POTENTIAL
FOR A LOT OF OVERRUNNING PRECIP ESP S OF THE OH RVR.

MOS NUMBERS VERY CLOSE TODAY AND LOOK REASONABLE WITH CLEARING BUT
COLD 850 MB TEMPERATURES FROM 1 TO 4 DEGREES CELSIUS. TNGT...WL GO
WITH A COMPROMISE BETWEEN THE COLDER NAM AND WARMER GFS AS COLD AIR
FILTERS IN BEHIND THE REINFORCING FNT BUT ALSO A FEW CLOUDS MAY BE
AROUND. FINALLY...SUNDAY AGAIN LOOKS LIKE A COMPROMISE AS THE COLD
AIR REMAINS ENTRENCED ACRS THE OH VLY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...FREEZE WATCH 08Z-12Z TNGT FOR NRN
THIRD OF CNTRL IN.

&&

PUBLIC...MK
AVIATION...JAS
Hazardous weather outlook, Oct 10, 3:23 AM EDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
323 AM EDT SAT OCT 10 2009

INZ044>048-051>057-060-065-111000-
PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-DECATUR-
323 AM EDT SAT OCT 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

PATCHY FROST IS EXPECTED OVERNIGHT. RESIDENTS ARE ENCOURAGED TO MAKE
PLANS TO PROTECT CROPS AND OTHER SENSITIVE VEGETATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FROST IS POSSIBLE A FEW DAYS EARLY NEXT WEEK WITH THE BEST CHANCE
WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ061>064-067>072-111000-
GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-MARTIN-LAWRENCE-
JACKSON-JENNINGS-
323 AM EDT SAT OCT 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

LOW LAND FLOODING IS POSSIBLE ALONG PORTIONS OF THE WHITE
RIVER...EAST FORK OF THE WHITE RIVER...BIG BLUE AND THE
MUSCATATUCK RIVER.

PATCHY FROST IS EXPECTED OVERNIGHT. RESIDENTS ARE
ENCOURAGED TO MAKE PLANS TO PROTECT CROPS AND OTHER SENSITIVE
VEGETATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LOW LAND FLOODING WILL CONTINUE ON PORTIONS OF SOME OF THE RIVERS
THROUGH THE WEEKEND.  SEE LATEST FLOOD STATEMENTS FOR FURTHER DETAIL.

FROST IS POSSIBLE A FEW DAYS EARLY NEXT WEEK WITH THE BEST CHANCE
WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028>031-035>043-049-111000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-HENRY-
323 AM EDT SAT OCT 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

A FREEZE WATCH IS IN EFFECT OVERNIGHT. TEMPERATURES MAY DROP TO
BELOW FREEZING. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES
ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER
SENSITIVE VEGETATION. PATCHY FROST IS ALSO EXPECTED. RESIDENTS ARE
ENCOURAGED TO MAKE PLANS TO PROTECT CROPS AND OTHER SENSITIVE
VEGETATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FROST IS POSSIBLE A FEW DAYS EARLY NEXT WEEK WITH THE BEST CHANCE
WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 3:17 AM EDTFreeze WatchINDBoone, Carroll, Clinton, Delaware, Fountain, Hamilton and 9 more12 hr
Oct 10, 3:00 PM EDTFreeze WarningINDBoone, Carroll, Clinton, Delaware, Fountain, Hamilton and 8 more18 hr

Nearby

Frost Advisories in Indiana, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.